Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 19, NWS Reno, NV

December 19, 20075 counties in Nevada

NWS Reno, NV issued this wind advisory at Dec 19, 2007, 2:59 PM PST for 5 counties in Nevada. It took effect at Dec 19, 2007, 9:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2007, 2:59 PM PST (22:59 UTC)
In effect from
Dec 19, 2007, 9:00 PM PST
Expired
Dec 20, 2007, 10:00 AM PST
In force
13 hr
Issued by
NWS Reno, NV

Counties Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 51 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1850 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 192259
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
259 PM PST WED DEC 19 2007

...GUSTY WINDS EXPECTED IN PORTIONS OF WESTERN NEVADA TONIGHT AND
THURSDAY MORNING...

.SOUTHWEST WINDS WILL INCREASE THIS EVENING AS A PACIFIC STORM
APPROACHES THE WEST COAST. THE STRONGEST GUSTS ARE EXPECTED LATE
TONIGHT AND EARLY THURSDAY MORNING AS A COLD FRONT MOVES INTO THE
AREA.

CAZ070-NVZ005-200000-
/O.CAN.KREV.HW.A.0010.071220T0600Z-071220T1800Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
259 PM PST WED DEC 19 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND
WATCH. 

AS SNOW SPREADS OVER THE SURPRISE VALLEY AND NORTHWEST NEVADA
THIS EVENING...THE POTENTIAL FOR STRONG WINDS WILL DIMINISH. SOME
WIND GUSTS MAY APPROACH 40 MPH THROUGH EARLY THIS EVENING BEFORE
THE SNOW BEGINS.

$$

NVZ003-200500-
/O.UPG.KREV.HW.A.0010.071220T0600Z-071220T1800Z/
/O.NEW.KREV.WI.Y.0019.071220T0500Z-071220T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
259 PM PST WED DEC 19 2007

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE LATER THIS EVENING WITH SPEEDS OF
20 TO 30 MPH AND GUSTS UP TO 50 MPH. WIND PRONE AREAS MAY SEE
LOCALLY STRONGER GUSTS NEAR 60 MPH. THE STRONGEST WINDS WILL OCCUR
EARLY THURSDAY MORNING BETWEEN 1 AND 4 AM JUST AHEAD OF A COLD
FRONT. WINDS WILL DIMINISH BEHIND THE FRONT AS SNOW SPREADS OVER
THE REGION.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

$$

NVZ001-200500-
/O.NEW.KREV.WI.Y.0019.071220T0500Z-071220T1800Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
259 PM PST WED DEC 19 2007

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PST THURSDAY. 

SOUTHWEST WINDS WILL INCREASE LATER THIS EVENING WITH SPEEDS OF
20 TO 30 MPH AND GUSTS UP TO 50 MPH. WIND PRONE AREAS MAY SEE
LOCALLY STRONGER GUSTS NEAR 60 MPH. THE STRONGEST WINDS WILL OCCUR
THURSDAY MORNING BETWEEN 4 AND 8 AM JUST AHEAD OF A COLD FRONT.
WINDS WILL DIMINISH BEHIND THE FRONT AS SNOW AND RAIN SPREADS
OVER THE REGION.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

$$

CAZ072-NVZ002-200400-
/O.CON.KREV.LW.Y.0033.000000T0000Z-071220T0400Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
259 PM PST WED DEC 19 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL
PRODUCE ROUGH CHOP ON LAKE TAHOE THROUGH EARLY EVENING. SMALL
BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS
UNTIL CONDITIONS IMPROVE. THE WINTER STORM WARNING WILL REPLACE
THE LAKE WIND ADVISORY THIS EVENING.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$
MJD

HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WWUS75 KREV 200353
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
753 PM PST WED DEC 19 2007

...GUSTY WINDS EXPECTED IN PORTIONS OF WESTERN NEVADA TONIGHT AND
THURSDAY MORNING...

.SOUTHWEST WINDS WILL INCREASE THIS EVENING AS A PACIFIC STORM
APPROACHES THE WEST COAST. THE STRONGEST GUSTS ARE EXPECTED LATE
TONIGHT AND EARLY THURSDAY MORNING AS A COLD FRONT MOVES INTO THE
AREA.

CAZ072-NVZ002-200500-
/O.EXP.KREV.LW.Y.0033.000000T0000Z-071220T0400Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
753 PM PST WED DEC 19 2007

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. 

WINDS WILL REMAIN STRONG AND GUSTY AS A WINTER STORM MOVES
THROUGH THE AREA. SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40
MPH WILL CONTINUE THROUGH THE NIGHT.

$$

NVZ003-201200-
/O.CON.KREV.WI.Y.0019.071220T0500Z-071220T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
753 PM PST WED DEC 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

SOUTHWEST WINDS WILL INCREASE LATER THIS EVENING WITH SPEEDS OF
20 TO 30 MPH AND GUSTS UP TO 50 MPH. WIND PRONE AREAS MAY SEE
LOCALLY STRONGER GUSTS NEAR 60 MPH. THE STRONGEST WINDS WILL
OCCUR EARLY THURSDAY MORNING BETWEEN 1 AND 4 AM JUST AHEAD OF A
COLD FRONT. WINDS WILL DIMINISH BEHIND THE FRONT AS SNOW SPREADS
OVER THE REGION.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

NVZ001-201200-
/O.CON.KREV.WI.Y.0019.071220T0500Z-071220T1800Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
753 PM PST WED DEC 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. 

SOUTHWEST WINDS WILL INCREASE LATER THIS EVENING WITH SPEEDS OF
20 TO 30 MPH AND GUSTS UP TO 50 MPH. WIND PRONE AREAS MAY SEE
LOCALLY STRONGER GUSTS NEAR 60 MPH. THE STRONGEST WINDS WILL
OCCUR THURSDAY MORNING BETWEEN 4 AND 8 AM JUST AHEAD OF A COLD
FRONT. WINDS WILL DIMINISH BEHIND THE FRONT AS SNOW AND RAIN
SPREADS OVER THE REGION.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 201153
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
353 AM PST THU DEC 20 2007

NVZ003-201300-
/O.EXP.KREV.WI.Y.0019.000000T0000Z-071220T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
353 AM PST THU DEC 20 2007

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. 

A FEW GUSTS MAY STILL APPROACH 50 MPH IN THE TYPICAL WIND PRONE
AREAS. HOWEVER SHOWERS WILL CONTINUE TO INCREASE AND HELP HOLD
WINDS BELOW ADVISORY LEVELS IN MOST LOCATIONS.

$$

NVZ001-201800-
/O.CON.KREV.WI.Y.0019.000000T0000Z-071220T1800Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
353 AM PST THU DEC 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50 MPH...CAN BE
EXPECTED THIS MORNING AS A COLD FRONT MOVES THROUGH THE REGION.
WIND PRONE AREAS MAY SEE LOCALLY STRONGER GUSTS NEAR 60 MPH. THE
STRONGEST WINDS WILL OCCUR THIS MORNING BETWEEN 6 AND 10 AM JUST
AHEAD OF THE COLD FRONT. WINDS WILL DIMINISH BEHIND THE FRONT AS
SHOWERS SPREAD OVER THE REGION.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO...OR LISTEN TO NOAA WEATHER
RADIO...FOR UPDATES ON THIS SITUATION FROM THE NATIONAL WEATHER
SERVICE.

$$

HTTP://WEATHER.GOV/RENO

OHARA/HOHMANN
000 
WWUS75 KREV 201247
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
447 AM PST THU DEC 20 2007

NVZ004-201800-
/O.NEW.KREV.LW.Y.0034.071220T1247Z-071221T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
447 AM PST THU DEC 20 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CAUSE
ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING
AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

NVZ001-201800-
/O.CON.KREV.WI.Y.0019.000000T0000Z-071220T1800Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
447 AM PST THU DEC 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50 MPH...CAN BE
EXPECTED THIS MORNING AS A COLD FRONT MOVES THROUGH THE REGION.
WIND PRONE AREAS MAY SEE LOCALLY STRONGER GUSTS NEAR 60 MPH. THE
STRONGEST WINDS WILL OCCUR THIS MORNING BETWEEN 6 AND 10 AM JUST
AHEAD OF THE COLD FRONT. WINDS WILL DIMINISH BEHIND THE FRONT AS
SHOWERS SPREAD OVER THE REGION.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO...OR LISTEN TO NOAA WEATHER
RADIO...FOR UPDATES ON THIS SITUATION FROM THE NATIONAL WEATHER
SERVICE.

$$

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 201744
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
944 AM PST THU DEC 20 2007

NVZ001-201845-
/O.EXP.KREV.WI.Y.0019.000000T0000Z-071220T1800Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
944 AM PST THU DEC 20 2007

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. 

WINDS ARE GRADUALLY DIMINISHING ACROSS SOUTHERN LYON AND MINERAL
COUNTIES THIS MORNING. WINDS SPEEDS OF 10-20 MPH WITH GUSTS TO 35
MPH ARE EXPECTED THE REST OF THE DAY AS THE DIRECTION SHIFTS FROM
SOUTHWEST TO NORTHWEST. WITH THESE LIGHTER WINDS...THE WIND
ADVISORY WILL EXPIRE AT 10 AM.

$$

CAZ072-NVZ002-210200-
/O.EXB.KREV.LW.Y.0034.000000T0000Z-071221T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
944 AM PST THU DEC 20 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. 

NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
TO CAUSE ROUGH CHOP ON LAKE TAHOE. THE WINDS WILL BECOME MORE
NORTHERLY TONIGHT...BUT ARE NOT EXPECTED TO DIMINISH UNTIL AFTER
MIDNIGHT. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN
OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

NVZ004-210200-
/O.CON.KREV.LW.Y.0034.000000T0000Z-071221T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
944 AM PST THU DEC 20 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CAUSE
ROUGH CHOP ON PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING
AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

JHW

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 19, 11:00 AM PST, 3 hours 59 minutes earlier.

Area forecast discussion, Dec 19, 11:00 AM PST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1100 AM PST WED DEC 19 2007

.UPDATE...
SIGNIFICANT WINTER STORM STILL ON TRACK TO MOVE INTO THE FORECAST
AREA LATE THIS AFTERNOON. STRONG FRONTAL DYNAMICS...GOOD MOISTURE
FEED AND VERY COLD AIR WILL LEAD TO GOOD SNOWFALL RATES ACROSS THE
NORTHERN SIERRA BY THIS EVENING. 1 TO 2 FEET OF SNOW WITH LOCALLY
HIGHER AMOUNTS IS STILL EXPECTED ABOVE 7000 FEET IN THE SIERRA. AS A
HEADS UP...FOR THE AFTERNOON PACKAGE WILL BE ISSUING A SNOW ADVISORY
FOR NORTHERN WASHOE VALLEY AND SURPRISE VALLEY AS ISENTROPIC PRECIP
AHEAD OF THE FRONT AND THEN ALSO A STRONGER BURST OF SNOW WITH THE
FRONT SHOULD LEAD TO 2-4 INCHES OF ACCUMULATION. AM ALSO LEANING TOWARD
ISSUING A SNOW ADVISORY FOR THE RENO/CC ZONE FOR EARLY THURSDAY
MORNING AS STRONG DYNAMICS WITH THE FRONT AND IMPRESSIVE 700 MB TO
300 MB WINDS SHOULD DRIVE HYDROMETEORS OVER THE CREST INTO LEE SIDE
VALLEYS. ACCUMULATIONS OF UP TO A COUPLE OF INCHES WITH HIGHER
AMOUNTS IN THE FOOTHILLS EXPECTED AROUND MORNING RUSH HOUR
COMMUTE...WHICH IS THE MAIN CONCERN. FOR THE HIGH WIND WATCH...WILL
CONTINUE TO EVALUATE BUT LOOKS LIKE NAM IS OVERDOING WINDS AND WILL
LIKELY GO WITH ADVISORY INSTEAD OF WARNINGS FOR RENO/CC AND MINERAL
COUNTY ZONES AND NOT ISSUE ANYTHING FOR NORTHERN WASHOE AND
SURPRISE VALLEY. MILNE

.SHORT TERM...
THE REGION IS CURRENTLY IN A LULL BETWEEN TWO STORM SYSTEMS WITH ONE
EXITING OVER SRN NV AND THE NEXT DEVELOPING OVER THE ERN PACIFIC
AROUND 150W. THERE IS ALSO A WEAK SHORTWAVE CURRENTLY MOVING INTO
THE PACNW WHICH SHOWS UP WELL ON SATELLITE IMAGERY. THIS SHORTWAVE
HAS STRONG WAA SOUTH OF IT WHICH IS SPREADING A GOOD SLUG OF
MOISTURE OVER NRN CA/NV THIS MORNING. THE BEST UPPER FORCING STAYS
WELL NORTH OF THE CWA SO LITTLE IN THE WAY OF PRECIP IS EXPECTED...
HOWEVER PERIODS OF LIGHT SNOW WILL OCCUR ALL DAY OVER FAR NRN LASSEN
COUNTY AND IN THE SURPRISE VALLEY.

THE BIGGER STORY IS THE NEXT PACIFIC SYSTEM WHICH IS ON TRACK TO
MOVE INTO THE REGION THIS AFT/EVE. OVERRUNNING PRECIP STARTS TO
INCREASE OVER THE NRN SIERRA THIS AFTERNOON AND SPREADS SOUTH TO
AROUND THE I80 CORRIDOR JUST AFTER SUNSET. THE ORIENTATION OF THE
UPPER JET AND THE WAY THIS SYSTEM COMES ONSHORE ARE NOT CONDUCIVE TO
SPLITTING OR SHEARING THIS SYSTEM APART...SO CONFIDENCE IS HIGH ON
THIS STORM. ONE THING THAT IS A LITTLE UNCERTAIN IS THE MOISTURE
AVAILABLE TO THE STORM. TPW VALUES ARE SLIGHTLY HIGHER THAN THE
PREVIOUS STORM...HOWEVER THE MOISTURE TAP GETS CUT OFF RATHER
QUICKLY AND THERE IS SOME UNCERTAINTY ON THE AMOUNT OF POST-FRONTAL
PRECIP. THE COLD AIR PORTION OF THIS STORM IS MUCH COLDER THAN THE
LAST SO SNOW RATIOS WILL BE QUITE HIGH WHICH WILL ADD UP TO HIGHER
SNOW AMOUNTS. TOTAL QPF FOR THIS SYSTEM IS EXPECTED TO BE AROUND 1.5
INCHES ALONG THE SIERRA CREST FROM TAHOE NORTH WITH AROUND AN INCH
TO THE SOUTH. WITH THE HIGH SNOW RATIOS THIS SHOULD ADD UP TO OVER 2
FEET ALONG THE CREST QUICKLY TAPERING OFF TO THE EAST. WINDS WILL BE
VERY STRONG DURING THIS STORM AS H7 SPEEDS REACH 65 KTS COUPLED WITH
GOOD UPPER SUPPORT FROM THE JET MAX ALOFT. COULD EASILY SEE GUSTS TO
100 MPH OVER THE SIERRA RIDGES WITH THE STRONGEST WINDS OCCURRING
THURSDAY MORNING AS THE FRONT PASSES. WILL UPGRADE THE WINTER STORM
WATCHES TO WINTER STORM WARNINGS FOR THE SIERRA ZONES.

FOR AREAS IN THE LEE OF THE SIERRA...AN INVERSION FORMS AROUND RIDGE
LEVEL AS THE INITIAL BAND OF PRECIP BANKS UP AGAINST THE WRN SLOPES
OF THE SIERRA WHICH WILL ONCE AGAIN DEVELOP THE RAIN SHADOW. THIS
CRITICAL LEVEL WILL HELP TO DUCT THE HIGH WINDS ALOFT DOWN TO THE
SURFACE. LOCAL WIND ALGORITHM SHOWS HIGH WIND CRITERIA BEING MET
WITH MODELS INDICATING SPEEDS AROUND 30 KTS WITH GUSTS TO 55 KTS.
WILL ISSUE A HIGH WIND WATCH TO COVER THIS THREAT AND LET THE DAY
SHIFT LOOK AT 12Z MODEL RUNS TO MAKE FINAL DECISION. A STRONG COLD
FRONT MOVES INTO THE NRN ZONES EARLY THURSDAY MORNING AND INTO THE
RENO AREA SOON AFTER SUNRISE. THE STRONGEST WINDS WILL OCCUR AROUND
THIS TIME AND RAPIDLY DECREASE BEHIND IT. THIS WILL ALSO BE WHEN
SPILLOVER INTO THE LEE OF THE SIERRA OCCURS WITH SNOW LEVELS QUICKLY
DROPPING TO ALL VALLEY FLOORS. AS MENTIONED PREVIOUSLY...ITS STILL
TOUGH TO SAY HOW MUCH POST-FRONTAL SNOWFALL OCCURS. MAY NEED TO
ISSUE A SNOW ADVISORY FOR SOME WRN NEVADA ZONES AS THIS BECOMES MORE
CLEAR.

THE STORM EXITS TO THE EAST THURSDAY NIGHT WITH HIGH PRESSURE
BUILDING IN BRINGING RAPIDLY CLEARING BLUEBIRD SKIES BY FRIDAY
MORNING. SURFACE HIGH PRESSURE STRENGTHENS OVER THE GREAT BASIN
CAUSING NELY POST-FRONTAL WINDS TO BE GUSTY AT TIMES OVER THE
HIGHEST SIERRA RIDGES. AT THIS TIME IT APPEARS GUSTS SHOULD REMAIN
BELOW 50 MPH AND GUSTY WINDS ON LAKE TAHOE ARE NOT ANTICIPATED.
FRIDAY NIGHT WILL BE QUITE CHILLY WITH CLEAR SKIES...A FRESH LAYER
OF SNOW...AND A COLD POST-FRONTAL AIRMASS. JORDAN

.LONG TERM...SATURDAY THROUGH CHRISTMAS DAY...
SHORTWAVE RIDGE STILL PROGGED TO BE SHIFTING EAST OF AREA SATURDAY
AS UPSTREAM SHORTWAVE MOVES INTO THE PACNW IN FAST PROGRESSIVE FLOW.
THERE IS QUITE A BIT OF UNCERTAINTY IN DETAIL DURING THE PERIOD
GIVEN THE PROGRESSIVE NATURE OF SYSTEMS ENTERING THE PACNW. THERE
SEEMS TO BE A GENERAL SIGNAL AMONG DETERMINISTIC AND ENSEMBLE RUNS
THAT A WEAK SHORTWAVE WILL BRUSH THE AREA SATURDAY NIGHT FOLLOWED BY
ONE SLIGHTLY STRONGER AND FURTHER SOUTH SOMETIME EARLY NEXT WEEK.
NEITHER SYSTEM APPEARS TO HAVE MUCH PUNCH AND WOULD ONLY PRODUCE
LIGHT QPF BASED ON CURRENT PROJECTIONS. THE MAIN EMPHASIS WILL BE ON
A CONTINUATION OF VARIABLE CLOUDY CONDITIONS AND SOME CHANCE OF
PRECIPITATION WITH THE BEST OPPORTUNITY BEING NORTHEAST CALIFORNIA.
TEMPERATURES WILL BEGIN TO WARM AT THE MOUNTAIN TOPS SATURDAY
ALTHOUGH VALLEYS WILL CONTINUE TO BE QUITE COLD AT NIGHT. READINGS
EARLY NEXT WEEK WILL RETURN TO NEAR NORMAL MOST AREAS WITH UPPER 30S
AND 40S MOST VALLEY LOCATIONS. HOHMANN
&&

.AVIATION...
SKIES CLEARED OVERNIGHT AND ALLOWED TEMPERATURES TO FALL CLOSE TO
DEWPOINTS IN THE SIERRA VALLEYS. WHILE RIDGE LINE WINDS CONTINUE TO
PRODUCE SOME MIXING...THE INVERSIONS MAY BE SUFFICIENT TO PRODUCE
PATCHY GROUND FOG AROUND DAYBREAK AND FOR SEVERAL HOURS AFTERWARDS
AT KTRK/KTVL. ANY FOG WILL BE SHALLOW AND BURN OFF BY 16Z. NEXT
STORM TO BRING AN INCREASE IN WIND THIS EVENING INTO THURSDAY
MORNING. WIDESPREAD WIND GUSTS WILL AFFECT THE KTVL/KTRK TAF SITES
FOR SEVERAL HOURS THIS EVENING (22Z-04Z) PRIOR TO HEAVY SNOW AND
LIFR CONDITIONS RESUMING AND CONTINUING OVERNIGHT. AT KRNO...WINDS
WILL GUST 35-40KT WITH LOCAL GUSTS TO 50-55KT IN THE VCNTY OF THE
AIRPORT...MAINLY AFTER 04Z AND CONTINUING INTO THURSDAY MORNING.
HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR
     NVZ003-005.

     LAKE WIND ADVISORY FROM NOON TODAY TO 8 PM PST THIS EVENING FOR
     NVZ002.

     WINTER STORM WARNING FROM 8 PM THIS EVENING TO 4 PM PST THURSDAY
     FOR NVZ002.

CA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST
     THURSDAY FOR CAZ071.

     HIGH WIND WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR
     CAZ070.

     WINTER STORM WARNING FROM 8 PM THIS EVENING TO 8 PM PST THURSDAY
     FOR CAZ073.

     LAKE WIND ADVISORY FROM NOON TODAY TO 8 PM PST THIS EVENING FOR
     CAZ072.

     WINTER STORM WARNING FROM 8 PM THIS EVENING TO 4 PM PST THURSDAY
     FOR CAZ072.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Dec 19, 9:57 AM PST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
957 AM PST WED DEC 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY SNOW       2 SW MAMMOTH LAKES      37.63N 118.98W
12/18/2007  E16.0 INCH       MONO               CA   TRAINED SPOTTER

            TOTAL NEW SNOWFALL SO FAR SINCE EARLY MORNING AT 7900 FT.
            HEAVY SNOW CURRENTLY ACCUMULATING 2 INCHES PER HOUR.
            VISIBILITY BELOW 1/4 MILE.

0305 PM     SLEET            4 N RENO                39.60N 119.82W
12/18/2007  U0.00 INCH       WASHOE             NV   TRAINED SPOTTER

            SLEET FALLING WITH THE RAIN

0330 PM     HEAVY SNOW       1 WNW MAMMOTH LAKES     37.65N 118.98W
12/18/2007  M18.0 INCH       MONO               CA   TRAINED SPOTTER

            18 INCHES OF SNOW. STILL SNOWING HEAVILY.

0456 PM     SNOW             1 NE INCLINE VILLAGE    39.26N 119.94W
12/18/2007  M3.2 INCH        WASHOE             NV   TRAINED SPOTTER

            3.25 INCHES OF WET SNOW AT 6700FT NEAR INCLINE VILLAGE.

0507 PM     SNOW             5 WSW PROSSER CREEK RES 39.34N 120.25W
12/18/2007  M7.0 INCH        NEVADA             CA   TRAINED SPOTTER

            STORM TOTAL 7 INCHES

0536 PM     SNOW             4 W PROSSER CREEK RESER 39.37N 120.25W
12/18/2007  M10.0 INCH       NEVADA             CA   TRAINED SPOTTER

            10 INCHES OF SNOW REPORTED.

0753 PM     HEAVY RAIN       1 N SLOAT               39.87N 120.72W
12/18/2007  M1.25 INCH       PLUMAS             CA   TRAINED SPOTTER

            STORM TOTAL WITH MINIMAL SNOW ACCUMULATION ON THE GROUND.
            ELEVATION APPROXIMATELY 4300 FEET.

0809 PM     HEAVY SNOW       MAMMOTH MOUNTAIN        37.65N 119.03W
12/18/2007  M26.0 INCH       MONO               CA   MESONET

            SKI AREA TOTAL AT 9000 FT SINCE 200 AM. 2.50 INCHES OF
            LIQUID.

0538 AM     HEAVY SNOW       4 NW JUNE LAKE          37.82N 119.13W
12/19/2007  M18.0 INCH       MONO               CA   PUBLIC

            STORM TOTAL AT JUNE MOUNTAIN SKI AREA.

0541 AM     HEAVY SNOW       SQUAW VALLEY SKI AREA   39.21N 120.25W
12/19/2007  M20.0 INCH       PLACER             CA   PUBLIC

            STORM TOTAL 16-20 INCHES AT 8200 FT AND 14-16 INCHES AT
            6200 FT.

0600 AM     HEAVY SNOW       ALPINE MEADOWS          39.17N 120.22W
12/19/2007  M24.0 INCH       PLACER             CA   PUBLIC

            SKI AREA STORM TOTAL 18-24 INCHES.

0600 AM     SNOW             5 NW TRUCKEE            39.38N 120.27W
12/19/2007  M10.0 INCH       NEVADA             CA   PUBLIC

            STORM TOTAL AT TAHOE DONNER SKI AREA.

0619 AM     SNOW             MOUNT ROSE SKI AREA     39.33N 119.89W
12/19/2007  M6.0 INCH        WASHOE             NV   PUBLIC

            STORM TOTAL 4-6 INCHES.

0619 AM     HEAVY SNOW       SODA SPRINGS            39.32N 120.38W
12/19/2007  E23.0 INCH       NEVADA             CA   PUBLIC

            SKI AREA 2 DAY STORM TOTAL 19-23 INCHES. 14-19 INCHES IN
            PAST 24 HOURS.

0633 AM     HEAVY SNOW       SIERRA-AT-TAHOE SKI ARE 38.80N 120.08W
12/19/2007  M18.0 INCH       EL DORADO          CA   PUBLIC

            STORM TOTAL 12-18 INCHES.

0700 AM     SNOW             TAHOE CITY              39.17N 120.14W
12/19/2007  M3.0 INCH        PLACER             CA   CO-OP OBSERVER

0842 AM     SNOW             1 S STATELINE           38.95N 119.94W
12/19/2007  M9.0 INCH        EL DORADO          CA   PUBLIC

            HEAVENLY SKI AREA 2 DAY STORM TOTAL. 6 INCHES IN PAST 24
            HOURS.

0850 AM     SNOW             HOMEWOOD                39.08N 120.17W
12/19/2007  M7.0 INCH        PLACER             CA   PUBLIC

            SKI AREA STORM TOTAL 5-7 INCHES.

0852 AM     SNOW             NORTHSTAR SKI AREA      39.27N 120.10W
12/19/2007  M12.0 INCH       PLACER             CA   PUBLIC

            STORM TOTAL 9-12 INCHES.

0900 AM     HEAVY SNOW       KIRKWOOD SKI AREA       38.68N 120.04W
12/19/2007  M25.0 INCH       ALPINE             CA   PUBLIC

            2 DAY STORM TOTAL 18-25 INCHES. 15-20 INCHES IN PAST 24
            HOURS.

0907 AM     HEAVY SNOW       3 E SODA SPRINGS        39.32N 120.32W
12/19/2007  E20.0 INCH       NEVADA             CA   PUBLIC

            SUGAR BOWL SKI AREA. 2 DAY STORM TOTAL 16-20 INCHES. 24
            HOUR TOTAL 10-12 INCHES.

&&

MDEUTSCH

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:24 AM PSTWinter Storm WarningREVDouglas, Washoe35 hr
Dec 19, 4:35 AM PSTHigh Wind WatchREVDouglas, Lyon, Storey, Washoe10 hr
Dec 19, 4:35 AM PSTLake Wind AdvisoryREVDouglas, Washoe15 hr
Dec 19, 2:00 PM PSTSnow AdvisoryREVDouglas, Lyon, Storey, Washoe20 hr

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.